Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: Antidepressants

  1. #1
    Join Date
    Jul 2005
    Location
    Iowa
    Posts
    143
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Antidepressants

    When I first got sick, my doctor recommended trying an antidepressant for fatigue and pain. Initially I didn't want to try it, but then I started feeling so awful physically and emotionally that I decided to give it a try. So far I have tried Effexor, Zoloft, and Cymbalta. There was adequate time between each trial for each drug to get out of my system. With Effexor, my body crashed and I had to quit it. With Zoloft I started to get muscle tremors and then during the night I started having hallucinations (needless to say I quit Zoloft right as soon as that happened). I started out on the lowest dose of Cymbalta (20mg) and for the first few days I was very hopeful and excited. I would get a little boost of energy and felt better than I had in almost a year. However, I weird dreams and messed up sleep. The longer I took Cymbalta (I took it for a total of 5 weeks) the more disconnected I felt from the world. I felt like there was a glass wall between myself and everyone else. I work in the counseling field, so that definitely did not help me at my job. I also began to get some tremors again and I no longer felt any energy, I just felt sluggish. I was so happy the day I quit taking it, yet upset that something I had been so hopeful about had been unsuccessful.

    I don't know if anyone else has had similar problems or if anyone knows of an antidepressant with fewer side effects. MAybe I am just really sensitive to them and will be unable to tollerate any of them. To be honest I'm afraid to try any others, but am also desperate for something that might help me feel better.

  2. #2
    Join Date
    Aug 2005
    Location
    Sunland, CA
    Posts
    77
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Antidepressants

    hippimom2:

    I understand. Between the lupus and the other medications you end up taking it can get ugly sometimes. I know for me that I can sometimes nothing can just set me off a bit and I start tearing up. It's another unfortunate aspect of this thing we need to deal with.

    I have also found that medications can throw other things out in our bodies and that can create or contribute other things. I'm not saying it's definitely a nutritional thing, but it would be worth checking out.

    I have done some looking into the antidepressent thing. What I have found out is that they have no test at all to really find out what you need and how much you need. Additionally, in the case of antidepressants, the side affects can actually be worse than what you are already going through.

    I would see if you can find a nutritionist, or better yet, an medical doctor that is versed in nutrition. That may end up being a much better route for you.

    In the meantime, realize you are not alone and do whatever you can to keep yourself positive. It's much easier said than done but I think it's one of the most important things that we need to check off on our list of things to do every day.

    I hope this helps.

    Andyman

  3. #3
    Join Date
    Jul 2005
    Location
    Iowa
    Posts
    143
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks andyman. I like exploring the nutritional option. I'm into reading about and finding out about nutrition anyway. When I was able to do long distance running I read about sports nutrition all the time. This would definitely be worth looking into. I'd really rather not take antidepressants, but doctors like to push them.

  4. #4
    Join Date
    Jun 2005
    Posts
    17
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I took Zoloft, and it made me literally want to murder ppl.
    I also took a few others, that didn't work for me.
    I've been taking Lexapro for about 4 to 6 months, and It really has worked for me. No more crying, no feeling sorry for myself, Ive been a lot more energetic. I highly recommend trying it.

  5. #5
    Join Date
    Oct 2005
    Location
    Michigan
    Posts
    15
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Effexor

    I have been taking Effexor and have been fine. I have not noticed any thing but vivid dreams. Maybe you can try Paxil! I hope that you find something that will help you.
    Mrs. Kimberly Turner

  6. #6
    Join Date
    Nov 2005
    Location
    Humboldt County, California
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have been taking Zoloft for the entire 5 years since I was diagnosed with Lupus. I started off with 25mgs, then 50, 100 and now I am at the maximum of 200 mgs a day. Zoloft has been terrific for me. Before I started taking it I was depressed, suicidel and just didn't feel of use anymore.

    I am no longer suicidel, no longer get depressed. I have been able to do things now that I couldn't do before I started Zoloft. It has been a lifesaver for me. The side effects during the first couple of weeks of taking Zoloft, the dreams, wanting to murder someone etc. go away after a few weeks and the results from Zoloft are far, far worth a couple weeks of weirdness!

    Rich Morris

  7. #7
    Join Date
    Nov 2005
    Location
    Humboldt County, California
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have been taking Zoloft for the entire 5 years since I was diagnosed with Lupus. I started off with 25mgs, then 50, 100 and now I am at the maximum of 200 mgs a day. Zoloft has been terrific for me. Before I started taking it I was depressed, suicidel and just didn't feel of use anymore.

    I am no longer suicidel, no longer get depressed. I have been able to do things now that I couldn't do before I started Zoloft. It has been a lifesaver for me. The side effects during the first couple of weeks of taking Zoloft, the dreams, wanting to murder someone etc. go away after a few weeks and the results from Zoloft are far, far worth a couple weeks of weirdness!

    Rich Morris

  8. #8
    Join Date
    Nov 2005
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Reply to Hippimom

    Back in 1994 I was given Prozac to take... did not agree with me..Then they tried Zoloft like you I did not like them either, but were a little better than prozac and was on them for 18months... I had constant headaces tight jaw and grinding teeth..... After the 18 months was on nothing until now... And honestly the tables they have given me, I find a miracle in comparrison......... They help me sleep at night, and also lift the mind...... So far so good, no side effects at all!!They are called AVANZA been on them 9 days with no side affects noticed... I take a 1x30 mg tablet at night......So far so good......... Hope this will be of some help to you........... Taff in Oz (Janyce)
    I am sad
    I am blue
    I will now feel better
    because I have you
    My fellow Lupies......

  9. #9
    Join Date
    Nov 2005
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Reply to Hippimom

    Back in 1994 I was given Prozac to take... did not agree with me..Then they tried Zoloft like you I did not like them either, but were a little better than prozac and was on them for 18months... I had constant headaces tight jaw and grinding teeth..... After the 18 months was on nothing until now... And honestly the tables they have given me, I find a miracle in comparrison......... They help me sleep at night, and also lift the mind...... So far so good, no side effects at all!!They are called AVANZA been on them 9 days with no side affects noticed... I take a 1x30 mg tablet at night......So far so good......... Hope this will be of some help to you........... Taff in Oz (Janyce)
    I am sad
    I am blue
    I will now feel better
    because I have you
    My fellow Lupies......

  10. #10
    Join Date
    May 2005
    Posts
    43
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Seratonin Reuptake Inhibitors...

    People are blaming video games, music, tv, movies and everything but these for the outbreak of teen violence. It's Paxil, Zoloft, Prozac, etc that's causing this! These chemicals cause PERMANENT changes! They are addictive! There are withdrawals! They kill brain cells!

    I've suffered with depression most of my life! These pills did not cure! They made me indifferent! Eating better, walking, drinking spring water, stress reduction etc WORKED! Those pills can't compare to being cured, and they're certainly dangerous to your well being as well as others.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •